U.S. doctors online nowAsk doctors free
TX
A 26-year-old female asked:

off antibiotics for bv. doctor gave me one fluconazole 150mg to take after. will monistat 7 be just as effective? worried about pill adverse effects.

1 doctor answer1 doctor weighed in
Dr. Hunter Handsfield
Infectious Disease 53 years experience
Probably OK, but...: Monistat would be just as effective if you have yeast as well as BV, but a vaginal cream can make it a bit difficult to judge discharge, i.e. how well the BV treatment is working. Side effects are very rare from oral fluconazole; I suggest you follow your doctor's advice. Or hold off and see if you get yeast symptoms as your BV clears. If not, probably neither treatment will be needed.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A member asked:

While I am pregnant, is it safe to eat foods from livestock who are given antibiotics?

2 doctor answers4 doctors weighed in
Dr. David Kline
Dr. David Klineanswered
Obstetrics and Gynecology 38 years experience
Yes: Yes, it is quite safe to eat such foods.
A 38-year-old member asked:

What increases my risk of getting an antibiotic allergy?

1 doctor answer1 doctor weighed in
Dr. Jeffrey Rosch
Allergy and Immunology 49 years experience
Exposure = Risk: Inappropriate/excessive use of antibiotics has multiple potentially negative effects one of which is the increased risk of sensitization, allergy to the medication.
A 27-year-old member asked:

I got epidydmo orchitis and took antibiotics for almost one month. But pain still there. Blood tests and ultrsound and urinetest are good.?

1 doctor answer2 doctors weighed in
Dr. Carla Enriquez
Pediatrics 50 years experience
Still healing?: If the epididymitis was cleared by the antibiotic, the symptoms should have remitted by now. Possibly there is residual cord inflammation leading to persistent pain. You didn't mention if the physical exam was normal or not. Please see your doctor for an actual examination again, or consult a urologist to see what's going on.
Evanston, IL
A 69-year-old female asked:

My urine test showed nitrates and leucocytes, but the culture was normal. I'm still very uncomfortable. Should I keep taking antibiotics ?

1 doctor answer3 doctors weighed in
Dr. Shahid Rafique
Internal Medicine 44 years experience
Treat it: Symptoms of urgency, frequency and burning with the urinary nitrites and leukocytes should be treated. Such infections sometimes do not yield a culture because the specimen was taken after you took the antibiotics or specimen was not collected or transported properly. Symptomatic urinary tract infection should be treated.
NY
A 28-year-old male asked:

Can someone get an allergic reaction to an antibiotic after finishing the course?

1 doctor answer3 doctors weighed in
Dr. Kamel Sadek
Family Medicine 25 years experience
Yes: Yes, you can get the allergic reaction afterwards. Some physicians refer to this as delayed allergic reaction.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 21, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.